iCliniq logo

Ask a Doctor Online Now

HomeAnswersGeneral Practitionernutritional supplementsDo I need liver supplements while taking Depakote?

Are there any liver supplements I can take while on Risperdal and Depakote?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Surabhi

Medically reviewed by

iCliniq medical review team

Published At October 17, 2014
Reviewed AtFebruary 2, 2024

Patient's Query

Hello doctor,

Are there any liver supplements that I can take while on Risperdal and Depakote?

Answered by Dr. Surabhi

Hi,

Welcome to icliniq.com.

The side effects of Depakote (Sodium valproate) on the liver are quite common and well known. It does cause an increase in liver enzymes level and symptoms like weakness, lethargy, jaundice (yellowing of skin and sclera), loss of appetite - all due to its effect on the liver.

But, there is no role of any liver supplements to prevent Depakote-induced liver dysfunction. What you can do is get liver function tests (LFT) done regularly and check for an increase in liver enzymes. Only if the value is at least three times the normal, the medication can be stopped.

For a detailed reply, kindly give more details regarding your illness as well as the current medications.

Consult a general practitioner online --> https://www.icliniq.com/ask-a-doctor-online/general-practitioner

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Surabhi

Dr. Surabhi

Psychiatry

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

General Practitioner

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy